Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 9, 2012, 3:41 AM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 3:41 AM EDT (07:41 UTC)
- Expired
- Jun 9, 2012, 4:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
908
WWUS82 KMFL 090741
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SAT JUN 9 2012
FLZ069-070-090815-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
341 AM EDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
* UNTIL 415 AM EDT
* AT 335 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF EVERGLADES CITY...AND MOVING
EAST AT 25 MPH.
* THE STORM WILL AFFECT...
EVERGLADES CITY...
CARNESTOWN...
COPELAND...
OCHOPEE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
SATURDAY MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2608 8146 2596 8116 2580 8130 2581 8137
2583 8137 2586 8142 2586 8148 2588 8148
2588 8149 2586 8150 2586 8151 2587 8154
2589 8155 2589 8157
TIME...MOT...LOC 0741Z 251DEG 21KT 2584 8144
$$
JRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 9:01 PM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 9:01 PM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 901 PM EDT FRI JUN 8 2012 ...WET WEATHER WILL CONTINUE TONIGHT OVER SOUTH FLORIDA... ...A FEW STRONG STORMS POSSIBLE TONIGHT OVER SOUTH FLORIDA... .UPDATE... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH FLORIDA THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THROUGH THE OVERNIGHT HOURS...AS A SHORT WAVE OVER THE EASTERN GULF OF MEXICO MOVES EAST ACROSS THE FLORIDA PENINSULA. AT THE SAME TIME...THE SURFACE TROUGH WILL ALSO REMAIN NEARLY STATIONARY OVER CENTRAL FLORIDA. THEREFORE...THE POPS WILL BE RAISE TONIGHT WITH NUMEROUS POPS OVER THE NORTHWEST INTERIOR AND WEST COAST METRO AREAS TO HIGH IN SCATTERED CATEGORICAL POPS OVER THE REST OF THE CWA. THERE COULD EVEN BE A FEW STRONG STORMS TONIGHT OVER THE CWA ESPECIALLY WHERE THE LAND BREEZE SETS UP ALONG BOTH THE EAST AND WEST COAST METRO AREAS. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS IN THE EVENING HWO PRODUCT. THE PRIMARY IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLAN. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 217 PM EDT FRI JUN 8 2012/ DISCUSSION...WATER VAPOR IMAGERY SHOWING WELL DEFINED MID LEVEL TROUGH DIGGING INTO THE NW GOFMEX FROM S TX WHICH IS GENERATING NUMEROUS CONVECTION OVER THE CENTRAL GULF. AT THE SAME TIME, A LARGE SUBTROPICAL RIDGE IS LOCATED FROM THE WESTERN CARIBBEAN INTO THE ATLANTIC WITH SFC RIDGE ACROSS THE EXTREME SOUTHERN PENINSULA/NORTHERN FL STRAITS AND A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS N FL. ALL OF THESE SYSTEMS ARE COMBINING TO PROVIDE A DEEP WSW FLOW OVER S FL WITH ABUNDANT TROPICAL MOISTURE BEING PULLED FROM THE CARIBBEAN AND SOUTHEAST GULF WITH DEW POINTS IN THE MID TO UPPER 70S. THERE WAS SOME MID LEVEL DRYING DEPICTED BY THE 12Z MFL SOUNDING AND THIS ALLOWED FOR SOME CLEARING TO TAKE PLACE WHICH IN TURN HAS AIDED IN THE DEVELOPMENT OF CONVECTION OVER THE INTERIOR AREAS AND WILL ALSO FAVOR STRONGER STORMS TO POSSIBLY PRODUCE SOME STRONG WIND GUSTS. THE THINNING CLOUD LAYER HAS ALSO HELPED SFC TEMPERATURES TO CLIMB AROUND 90 AND A SEA BREEZE IS DEVELOPING ALONG THE E CST AND THIS WILL ALSO ONLY ADD FUEL TO THE ALREADY ONGOING CONVECTION. A VERY LARGE MID LEVEL TROUGH WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST THIS WEEKEND AND THIS WILL KICK THE WESTERN MID LEVEL TROUGH TO THE NORTHEAST INTO THE SOUTH CENTRAL GULF STATES WITH THE CARIBBEAN RIDGE TO BEGIN BUILDING NORTHWARD. AS THESE TWO SYSTEMS SHIFT NORTH, THIS WILL ALLOW FOR THE DEEP LAYER MOISTURE TO ALSO SHIFT NORTH AND SOME DRYING IS ANTICIPATED ACROSS S FL OVER THE WEEKEND AND A LOWERING TREND TO THE POPS WILL ENSUE. HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED WITH THE BEST CHANCES OVER THE NORTHERN HALF OF THE REGION. AN EASTERLY FLOW IS ALSO EXPECTED TO BEGIN SATURDAY AFTERNOON WHILE THE CONVECTION WILL LIKELY BE ENHANCED ACROSS THE LAKE REGION AS SEA BREEZE BOUNDARIES COLLIDE. AN EVEN DRIER TREND IS EXPECTED ON SUNDAY AS THE MID LEVEL RIDGE CONTINUES TO BUILD OVER THE AREA AND THICKNESSES ARE ON THE RISE. TEMPERATURES THEREFORE WILL ALSO BE ON THE RISE AND HIGHS ON SUNDAY COULD APPROACH THE UPPER 90S OVER THE INTERIOR WEST AND MAINLY LOWER 90S ELSEWHERE. MID AND UPPER LEVEL HIGH PRESSURE IS EXPECTED TO REMAIN OVER OR NEAR THE REGION THROUGH THE BEGINNING OF NEXT WEEK...WITH SURFACE HIGH PRESSURE REMAINING ACROSS THE WESTERN ATLANTIC. THE UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST ACROSS LOUISIANA AND THE NORTHERN GULF. SO LIGHT EASTERLY LOW LEVEL FLOW WILL CONTINUE...AND SEA BREEZE INTERACTION WILL DICTATE SHOWERS AND STORMS. THE BEST CHANCE OF STORMS WILL CONTINUE TO BE ACROSS THE GULF COAST AND INTERIOR. THE UPPER LEVEL TROUGH WILL MOVE TOWARDS THE EASTERN GULF AND THE FLORIDA PENINSULA ON TUESDAY...AND THEN REMAIN ACROSS THE NORTHEAST GULF AND NORTHERN FLORIDA THROUGH THE END OF THE WEAK. THIS FEATURE MAY HELP ENHANCE THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SLIGHTLY WEDNESDAY THROUGH THE END OF THE WEEK. HOWEVER...POPS ARE EXPECTED TO REMAIN NEAR CLIMO AT LOW END CHANCE EACH DAY. TEMPERATURES ARE ALSO EXPECTED TO BE NEAR NORMAL. MARINE...THE WINDS WILL REMAIN BELOW 15 KNOTS TONIGHT THROUGH THIS WEEKEND OVER ALL THE LOCAL WATERS...AS THEY SWING FROM A SOUTH TO SOUTHWEST DIRECTION TODAY TO A EASTERLY DIRECTION THIS WEEKEND. THE SEAS WILL ALSO REMAIN AT 4 FEET OR LESS OVER BOTH THE ATLANTIC AND GULF WATERS THROUGH THIS WEEKEND. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS TODAY INTO THIS WEEKEND. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 88 75 87 / 50 50 20 20 FORT LAUDERDALE 77 90 78 90 / 50 40 20 20 MIAMI 76 90 77 90 / 50 40 20 20 NAPLES 77 90 76 91 / 50 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...47/RGH
Hazardous weather outlook, Jun 9, 3:03 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 303 AM EDT SAT JUN 9 2012 AMZ610-630-FLZ063-066>075-168-172>174-092215- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 303 AM EDT SAT JUN 9 2012 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 AM... ...LOCALLY HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS SOUTH FLORIDA THROUGH THE MORNING HOURS. SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING STRIKES, STRONG GUSTY WINDS, HEAVY RAINFALL, AND LARGE HAIL. WIND: SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS UP TO 60 MPH. HAIL: SOME THUNDERSTORMS MAY CONTAIN LARGE HAIL UP TO QUARTER SIZE. TORNADOES: WATERSPOUTS ARE POSSIBLE WITH THIS ACTIVITY, ESPECIALLY OVER THE GULF WATERS. AN ISOLATED TORNADO ACROSS THE REGION ALSO CANNOT BE RULED OUT. FLOODING: SOME SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING OF LOW LYING FLOOD PRONE AREAS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 9, 2:09 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 AM EDT SAT JUN 9 2012
FLZ063-066-090645-
GLADES FL HENDRY FL
209 AM EDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN GLADES COUNTY
NORTHWESTERN HENDRY COUNTY
* UNTIL 245 AM EDT
* AT 206 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MUSE...AND MOVING NORTHEAST AT
25 MPH.
* THE STORM WILL AFFECT...
MUSE...
LA BELLE...
ORTONA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2670 8123 2669 8156 2695 8156 2704 8139
2704 8128 2710 8127 2712 8124
TIME...MOT...LOC 0608Z 247DEG 20KT 2677 8152
JRSpecial weather statement, Jun 9, 3:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SAT JUN 9 2012
FLZ069-070-090815-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
341 AM EDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
* UNTIL 415 AM EDT
* AT 335 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF EVERGLADES CITY...AND MOVING
EAST AT 25 MPH.
* THE STORM WILL AFFECT...
EVERGLADES CITY...
CARNESTOWN...
COPELAND...
OCHOPEE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
SATURDAY MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2608 8146 2596 8116 2580 8130 2581 8137
2583 8137 2586 8142 2586 8148 2588 8148
2588 8149 2586 8150 2586 8151 2587 8154
2589 8155 2589 8157
TIME...MOT...LOC 0741Z 251DEG 21KT 2584 8144
JRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:32 AM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 9, 1:34 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 41 min |
| Jun 9, 1:52 AM EDT | Tornado Warning | MFL | Collier | 23 min |
| Jun 9, 2:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 9, 2:09 AM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Jun 9, 2:16 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 59 min |
| Jun 9, 2:55 AM EDT | Special Marine Warning | MFL | 73 min | |
| Jun 9, 3:03 AM EDT | Special Marine Warning | MFL | 81 min | |
| Jun 9, 3:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 9, 3:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Jun 9, 3:17 PM EDT | Special Weather Statement | MFL | Martin | 28 min |
| Jun 9, 3:29 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Jun 9, 3:30 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 9, 3:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jun 9, 3:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 9, 4:05 PM EDT | Areal Flood Advisory | MFL | Broward | 34 min |
| Jun 9, 4:58 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jun 9, 5:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 9, 6:45 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 9, 7:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.